MAUDE Adverse Event Report: Penumbra, Inc. Element Vascular Access Sheath; DYB

Penumbra, Inc. Element Vascular Access Sheath; DYB
Catalog Number ELMNT17F65
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a thrombectomy procedure in the pulmonary artery using an indigo system flash aspiration catheter (flash catheter), a penumbra engine (engine), and an element vascular access sheath (element).Aspiration thrombectomy was performed for approximately 40 minutes.Follow-up angiography demonstrated near-complete resolution of thrombus within the lower lobar arteries with improved bilateral lower lobe perfusion.Estimated blood loss was 280 ml.Immediately following the procedure, the patient developed profound hypotension with systolic blood pressure in the 50s, lactic acidosis, and acute mental status changes.The patient was treated with narcan twice and norepinephrine was initiated.Bedside echocardiography revealed a new moderate-sized pericardial effusion with cardiac tamponade.Emergent pericardiocentesis was performed, removing 240 ml of blood, and a pericardial drain was placed.Repeat computed tomography (ct) scan performed on (b)(6) 2026 showed clot burden was slightly decreased from baseline without evidence of right heart strain.Bedside echocardiography on (b)(6) 2026 demonstrated no pericardial effusion, and the pericardial drain was removed on (b)(6) 2026.Pericardial tamponade was reported to be a serious adverse event with a possible relationship to the indigo aspiration system and a possible relationship to the index procedure.The event is considered ongoing.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
Element Vascular Access Sheath
Common Device Name
DYB
Manufacturer (Section D)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
+1(510)748-3200
MDR Report Key50804966
Report Number3005168196-2026-00307
Device Sequence Number18305976
Product Code DYB
UDI-Device Identifier00810169720073
UDI-Public00810169720073
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K242520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberELMNT17F65
Device Lot NumberF00022463
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale